A new modelling approach of wormhole-switched networks with finite buffers

Alzeidi, N., Ould-Khaoua, M. and Khonsari, A. (2008) A new modelling approach of wormhole-switched networks with finite buffers. International Journal of Parallel, Emergent and Distributed Systems, 23(1), pp. 45-57. (doi:10.1080/17445760701442200)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1080/17445760701442200

Abstract

Owing to its simple router design and insensitivity to the message distance, wormhole switching has been employed not only in networks for contemporary multicomputers but also, in networks for clusters of workstations, and more recently in networks for systems-on-chips. Although analytical performance models for wormhole-switched networks have been widely reported in the literature, most of these models have assumed no (or negligible) buffers at a given router in order to ease the derivation of the model. In this paper, we propose a new simple and yet accurate model to capture the effects of finite buffers on the performance of wormhole-switched networks. Simulation experiments demonstrate the validity of the suggested model under various operating conditions.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ould-Khaoua, Dr Mohamed
Authors: Alzeidi, N., Ould-Khaoua, M., and Khonsari, A.
Subjects:Q Science > QA Mathematics > QA75 Electronic computers. Computer science
College/School:College of Science and Engineering > School of Computing Science
Journal Name:International Journal of Parallel, Emergent and Distributed Systems
ISSN:1744-5760

University Staff: Request a correction | Enlighten Editors: Update this record